Alert archive / Florida / Rip Current Statements in 2026

Rip Current Statement 6, NWS Mobile, AL

March 5, 2026Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this rip current statement at Mar 5, 2026, 12:00 AM CST for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Mar 6, 2026, 6:00 AM CST. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2026, 12:00 AM CST (06:00 UTC)
In effect from
Mar 6, 2026, 6:00 AM CST
Expired
Mar 8, 2026, 7:00 PM CDT
In force
60 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2026-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2026-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

345 
WHUS44 KMOB 050600
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
1200 AM CST Thu Mar 5 2026

ALZ265-266-FLZ202-204-206-051600-
/O.NEW.KMOB.RP.S.0006.260306T1200Z-260308T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
1200 AM CST Thu Mar 5 2026

...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY AFTERNOON...

* WHAT...Dangerous rip currents expected.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...From Friday morning through Saturday afternoon.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
10 follow-up statements
300 
WHUS44 KMOB 051629
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
1029 AM CST Thu Mar 5 2026

ALZ265-266-FLZ202-204-206-060100-
/O.CON.KMOB.RP.S.0006.260306T1200Z-260308T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
1029 AM CST Thu Mar 5 2026

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY AFTERNOON...

* WHAT...Dangerous rip currents expected.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...From Friday morning through Saturday afternoon.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
366 
WHUS44 KMOB 060253
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
853 PM CST Thu Mar 5 2026

ALZ265-266-FLZ202-204-206-061100-
/O.CON.KMOB.RP.S.0006.260306T1200Z-260308T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
853 PM CST Thu Mar 5 2026

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM CST FRIDAY
THROUGH SATURDAY AFTERNOON...

* WHAT...Dangerous rip currents expected.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...From 6 AM CST Friday through Saturday afternoon.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
856 
WHUS44 KMOB 061059
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
459 AM CST Fri Mar 6 2026

ALZ265-266-FLZ202-204-206-061900-
/O.CON.KMOB.RP.S.0006.260306T1200Z-260308T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
459 AM CST Fri Mar 6 2026

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...Dangerous rip currents expected.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...Through Saturday afternoon.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
748 
WHUS44 KMOB 061539
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
939 AM CST Fri Mar 6 2026

ALZ265-266-FLZ202-204-206-070000-
/O.EXT.KMOB.RP.S.0006.000000T0000Z-260309T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
939 AM CST Fri Mar 6 2026

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING...

* WHAT...Dangerous rip currents.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...Through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
672 
WHUS44 KMOB 070009
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
609 PM CST Fri Mar 6 2026

ALZ265-266-FLZ202-204-206-070800-
/O.CON.KMOB.RP.S.0006.000000T0000Z-260309T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
609 PM CST Fri Mar 6 2026

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...Through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
960 
WHUS44 KMOB 070851
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
251 AM CST Sat Mar 7 2026

ALZ265-266-FLZ202-204-206-071700-
/O.CON.KMOB.RP.S.0006.000000T0000Z-260309T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
251 AM CST Sat Mar 7 2026

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...Through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
965 
WHUS44 KMOB 071750
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
1150 AM CST Sat Mar 7 2026

ALZ265-266-FLZ202-204-206-080200-
/O.CON.KMOB.RP.S.0006.000000T0000Z-260309T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
1150 AM CST Sat Mar 7 2026

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...Through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
981 
WHUS44 KMOB 080204
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
804 PM CST Sat Mar 7 2026

ALZ265-266-FLZ202-204-206-081030-
/O.CON.KMOB.RP.S.0006.000000T0000Z-260309T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
804 PM CST Sat Mar 7 2026

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...Through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
099 
WHUS44 KMOB 081056
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
556 AM CDT Sun Mar 8 2026

ALZ265-266-FLZ202-204-206-081900-
/O.CON.KMOB.RP.S.0006.000000T0000Z-260309T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
556 AM CDT Sun Mar 8 2026

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...Dangerous rip currents.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
276 
WHUS44 KMOB 081804
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
104 PM CDT Sun Mar 8 2026

ALZ265-266-FLZ202-204-206-090000-
/O.CON.KMOB.RP.S.0006.000000T0000Z-260309T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
104 PM CDT Sun Mar 8 2026

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this rip current statement went out at Mar 4, 11:41 PM CST, 19 minutes earlier. Its key messages:

  • Issued at 1137 PM CST Wed Mar 4 2026
  • Patchy dense fog is possible the next several nights.
  • Temperatures remain well above normal for the next 7-10 days. High temperatures will be near record territory, but will likely stay just below the records this week.
  • Rip current risk remains MODERATE through the weekend.
Area forecast discussion, Mar 4, 11:41 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1141 PM CST Wed Mar 4 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1137 PM CST Wed Mar 4 2026

 - Patchy dense fog is possible the next several nights.

 - Temperatures remain well above normal for the next 7-10 days.
   High temperatures will be near record territory, but will
   likely stay just below the records this week.

 - Rip current risk remains MODERATE through the weekend.

&&

.DISCUSSION...
Issued at 1243 PM CST Wed Mar 4 2026

Now through Wednesday...

An upper level ridge that has built north over the eastern Conus
shifts east as a series of upper level shortwaves move east over the
northern half of the Conus, becoming a semi organized upper high
over the Caribbean. A surface ridge that has built west over the
Southeast in response to the upper ridge becomes better organized. A
relatively dry airmass over the forecast area and nearby (with
precipitable h2o levels around 0.8" this morning) gradually moistens
later Thursday through Friday (to around 1.5") as the upper
high/ridge shifts off the Atlantic seaboard. Better moisture return
has been better west of the forecast area through the week, which
shifts east closer to the forecast area into the end of the week.
Showers return for Friday, with higher PoPs over the western border
of the forecast area. Enough instability is present for
thunderstorms to mix in, though limited for strong thunderstorms.
Overnight fog development remains a challenge, with stronger winds
leading to stratus development as apposed to fog development. The
last several days, areas along and west of the Tombigbee River have
shown the best chance of fog development. Areas of stratus/fog over
the Gulf that have developed last night into this morning have yet
to appear in the NBM, so have had to use the latest physical
guidance to handle.

Over the weekend into the coming week, the Caribbean upper ridge
flattens over the Conus as a series of shortwaves continue to move
over the northern Conus. A weak surface front moves south over the
Southeast, stalling between the I-20 and I-10 corridors. This front
will provide the focus for convection, mainly over northwestern and
northern portions of the forecast area. With instability on the
increase, more rumblers are expected with the uptick in convection.
Wind shear at all levels remains best well west and north of the
forecast area. At this time, enough instability nor wind shear for
strong to severe storms is not indicated, but will need to monitor,
especially if the stronger winds shift south towards the northern
Gulf coast as apposed to the Tennessee River Valley.

Subsidence from the upper ridge will bring temperatures well above
seasonal norms. Highs in the low to mid 80s, upper 70s along the
coast, are expected through the coming weekend. A bit of a drop in high
temperatures occurs in the coming week as the subsidence eases a
but, but otherwise remain well above seasonal norms. Low
temperatures in the upper 50s to low 60s tonight rise into the
mid to upper 60s for the weekend into the coming week.

Persistent onshore flow increasing onshore swell will be counter
balanced by a decreasing tidal cycle into the end of the week,
keeping the risk of dangerous Rip Currents at Low to Moderate levels
through Friday. As the tidal cycle begins to increase over the
weekend into the coming week, the risk of Rip Currents rises to
Moderate to at times High in response.
/16

&&

.AVIATION...
(06Z TAFS)
Issued at 1137 PM CST Wed Mar 4 2026

VFR to MVFR conditions prevail at the terminals as of 05z. IFR to
LIFR conditions are expected in the pre-dawn hours, especially
near the coast. Ceilings and visibility will quickly lift by 13z
with MVFR ceilings likely persisting through at least mid morning
at the terminals. 07/mb

&&

.MARINE...
Issued at 1243 PM CST Wed Mar 4 2026

A surface ridge building west over the Southeast will bring
a general light to moderate southeast to southerly flow to area
waters through the rest of the week into the coming week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      60  80  64  81 /   0  10  20  50
Pensacola   60  76  65  77 /   0  10  10  20
Destin      60  73  63  74 /   0  10  10  20
Evergreen   56  84  61  84 /   0  10  10  40
Waynesboro  60  83  63  81 /   0  10  10  60
Camden      58  83  61  83 /   0  10   0  50
Crestview   55  81  60  82 /   0  10  10  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:33 AM CSTDense Fog AdvisoryMOBBaldwin, Conecuh, Covington, Escambia, Mobile5 hr
Mar 5, 3:38 AM CSTMarine Dense Fog AdvisoryMOB7 hr

Nearby

Rip Current Statements in Florida, 2026Rip Current Statements in Alabama, 2026Every rip current statement in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.